Conflict of Interest: The authors report no conflicts of interest. Patient has provided written consent.
Spontaneous Intracranial Hypotension-Hypovolemia Associated With Tacrolimus
Article first published online: 2 JUN 2010
© 2010 American Headache Society
Headache: The Journal of Head and Face Pain
Volume 50, Issue 8, pages 1386–1389, September 2010
How to Cite
Ahn, A. H., Berman, B. D. and Dillon, W. P. (2010), Spontaneous Intracranial Hypotension-Hypovolemia Associated With Tacrolimus. Headache: The Journal of Head and Face Pain, 50: 1386–1389. doi: 10.1111/j.1526-4610.2010.01701.x
- Issue published online: 2 SEP 2010
- Article first published online: 2 JUN 2010
- Accepted for publication March 29, 2010.
- low pressure syndrome;
There is little precedent for a medication-induced spontaneous intracranial hypotension/cerebrospinal fluid (CSF) hypovolemia (SIH). This case history of a woman with low CSF pressure, orthostatic headache, and radiographic findings consistent with SIH but without a detectable leak was notable for its association, both onset and resolution, with the use of the calcineurin inhibitor tacrolimus (FK506). A literature review for potential causes of a tacrolimus-induced CSF hypotension suggests many potential mechanisms of action, including effects on blood brain barrier and dural compliance, and supports further vigilance for this condition in the medically complex setting of tacrolimus use.